Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 10, NWS Boise, ID
NWS Boise, ID issued this wind advisory at May 9, 2016, 2:52 AM MDT for 6 counties in Idaho. It took effect at May 9, 2016, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2016, 2:52 AM MDT (08:52 UTC)
- In effect from
- May 9, 2016, 12:00 PM MDT
- Expired
- May 9, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS75 KBOI 090852 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 252 AM MDT MON MAY 9 2016 ...WINDS WILL INCREASE TODAY FROM THE UPPER TREASURE VALLEY INTO THE WESTERN MAGIC VALLEY... .A SHARP AND FAST-MOVING UPPER LEVEL TROUGH WILL SWING SOUTHEAST ACROSS THE REGION TODAY...HELPING TO INCREASE WINDS AT THE SURFACE...ESPECIALLY FROM NEAR MOUNTAIN HOME EASTWARD INTO THE WESTERN MAGIC VALLEY. SUSTAINED WINDS SHOULD REACH ABOVE 30 MPH FROM ROUGHLY NOON TO AS LATE AS 9 PM...WHILE GUSTS WILL PEAK OVER 40 MPH. IDZ014-016-091700- /O.NEW.KBOI.WI.Y.0010.160509T1800Z-160510T0300Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 252 AM MDT MON MAY 9 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND WILL BE STRONGEST FROM 2 PM THROUGH 7 PM MDT. * IMPACTS...WINDS OF THIS MAGNITUDE CAN PUSH SMALLER LIGHT VEHICLES...AND LARGER HEAVIER HIGH-PROFILE VEHICLES...AROUND ON ROADWAYS. THIS CAN RESULT IN HAZARDOUS TRAVEL CONDITIONS. THESE CROSSWINDS WILL OCCUR MAINLY ON NORTH-SOUTH ORIENTED ROADS TODAY. ALSO...BICYCLES WILL FIND IT TOUGH GOING INTO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR A PERIOD OF THREE HOURS OR MORE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
285 WWUS75 KBOI 091652 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1052 AM MDT MON MAY 9 2016 ...GUSTY NORTHWEST WINDS TODAY IN THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY... .A FAST-MOVING UPPER LEVEL TROUGH WILL SWING SOUTHEAST ACROSS THE REGION TODAY...HELPING TO INCREASE WINDS AT THE SURFACE IN THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FROM NOON TO 9 PM MDT. IDZ014-016-100300- /O.CON.KBOI.WI.Y.0010.160509T1800Z-160510T0300Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 1052 AM MDT MON MAY 9 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WINDS...WEST TO NORTHWEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST FROM 2 PM THROUGH 7 PM MDT. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE ROAD VEHICLES DIFFICULT TO CONTROL...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS WHERE CROSSWINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED FOR A PERIOD OF THREE HOURS OR MORE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
028 WWUS75 KBOI 100248 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 848 PM MDT MON MAY 9 2016 IDZ014-016-100400- /O.EXP.KBOI.WI.Y.0010.000000T0000Z-160510T0300Z/ UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY- 848 PM MDT MON MAY 9 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at May 8, 8:44 PM MDT, 6 hours 8 minutes earlier.
Area forecast discussion, May 8, 8:44 PM MDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 844 PM MDT SUN MAY 8 2016 .DISCUSSION...A DRY AND STABLE NORTHWEST FLOW HAS ARRIVED...WITH THE MOIST UNSTABLE AIR MASS PUSHED AWAY TO OUR SOUTHEAST. WILL UPDATE THE FORECAST TO END SHOWERS AND THUNDERSTORMS IN SW IDAHO THIS EVENING...EXCEPT WILL LEAVE ISOLATED SHOWERS IN THE FORECAST FOR EASTERN VALLEY COUNTY TONIGHT. AN UPPER LOW IN SOUTHERN BRITISH COLUMBIA WILL DRAG A COLD FRONT THROUGH THE AREA ON MONDAY AS THE LOW MOVES INTO THE IDAHO PANHANDLE. SHOWERS WILL BE LIMITED TO THE NORTHERN MTNS NEAR THE CENTER OF THE LOW. THE FRONT WILL BRING COOLER TEMPERATURES ALONG WITH GUSTY NORTHWEST WINDS...ESPECIALLY FROM MOUNTAIN HOME EAST INTO THE MAGIC VALLEY WHERE WINDS WILL BE NEAR ADVISORY LEVELS. && .AVIATION...VFR UNDER MOSTLY CLEAR SKIES. SURFACE WINDS SOUTHWEST TO NORTHWEST GENERALLY 12 KNOTS OR LESS...EXCEPT SOUTHWESTERLY WINDS 15-25 KNOTS IN THE SNAKE RIVER PLAIN EAST OF KMUO THROUGH THE NIGHT. WINDS ALOFT NORTHWESTERLY 20-30 KNOTS UP THROUGH 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY...DRIER AND MORE STABLE AIR IS GRADUALLY SPREADING OVER THE FORECAST AREA THIS AFTERNOON AS THE FLOW ALOFT TURNS TO THE NORTHWEST. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE HIGHER TERRAIN ON THE IDAHO SIDE. SHOWERS AND THUNDERSTORMS WILL BE LIMITED IN COVERAGE AND DIMINISH WITH SUNSET. A SHORTWAVE TROUGH CURRENTLY NEAR VANCOUVER ISLAND WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA ON MONDAY. THIS SYSTEM WILL BE ACCOMPANIED BY A COLD FRONT CURRENTLY SITUATED FROM NORTHEAST WASHINGTON ACROSS CENTRAL OREGON. LIMITED MOISTURE WITH THIS SYSTEM AND GUSTY NORTHWEST WINDS WILL BE THE PRIMARY IMPACT ON MONDAY AS THE COLD FRONT SWEEPS ACROSS THE AREA. FORECAST WIND SPEEDS LOOK LIKE THEY WILL BE JUST BELOW ADVISORY CRITERIA ACROSS THE WESTERN MAGIC VALLEY AND UPPER TREASURE VALLEY EAST OF MOUNTAIN HOME. DAYTIME HIGH TEMPERATURES WILL DROP OFF 10-15 DEGREES ON MONDAY COMPARED TO TODAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LIMITED TO THE HIGH TERRAIN ACROSS THE NORTH AS THE SYSTEM MOVES THROUGH WITH PRECIPITATION AMOUNTS ON THE LIGHT SIDE. ENOUGH INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON GENERALLY NORTH OF A LINE FROM NORTHERN CAMAS COUNTY TO THE WALLOWA MOUNTAINS IN NORTHERN BAKER COUNTY. NORTHERLY FLOW WILL BE OVER THE AREA ON TUESDAY AS THE SHORTWAVE TROUGH DEPARTS. DAYTIME HIGH TEMPERATURES WILL BEGIN TRENDING UP WITH A FEW SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGH TERRAIN ACROSS EASTERN MOST PORTIONS OF THE FORECAST AREA. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY...DRY NORTHWEST FLOW OVER THE REGION WILL TURN NEARLY ZONAL OVERNIGHT WEDNESDAY...AS A LOW AMPLITUDE RIDGE BEGINS TO BUILD OVER THE REGION. MAXIMUM HEIGHTS WILL BE ACHIEVED ON FRIDAY...AS THE FLOW TURNS AGAIN...THIS TIME FROM THE SOUTHWEST. TEMPERATURES WILL INCREASE 5-10 DEGREES EACH DAY DURING THIS PERIOD...REACHING ABOUT 15 DEGREES ABOVE NORMAL BY FRIDAY. FRIDAY NIGHT THROUGH MONDAY...RIDGE CONTINUES TO BREAK DOWN SATURDAY WITH A TROUGH PUSHING INTO THE AREA FROM THE NORTHWEST. MODELS CONTINUE TO DIVERGE WITH TIMING OF THIS TROUGH AND AMOUNT OF PRECIPITATION SO CONFIDENCE REMAINS LOW FOR THIS PERIOD. TEMPERATURES WILL CONTINUE TO BE 5 TO 7 DEGREES ABOVE NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WWW.WEATHER.GOV/BOISE WWW.FACEBOOK.COM/NWSBOISE WWW.TWITTER.COM/NWSBOISE DISCUSSION...BW AVIATION.....JA PREV SHORT TERM...TL PREV LONG TERM....AB/JC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.